MAUDE Adverse Event Report: TITAN SPINE ENDOSKELETON® TAS; BONE SCREW

TITAN SPINE ENDOSKELETON® TAS; BONE SCREW
Catalog Number 2300-6530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the surgeon felt the subject device length was too long while implanting.When removed, the customer noticed the screw threads were delaminated.The surgeon completed the case successfully using a shorter screw with no further incident.There was no case delay and no patient pain or injury reported.The device history record for the subject device was reviewed.The device was conforming to all quality specifications upon initial release.Engineering technical review confirmed the damage to the screw threads, and noted the most likely cause to be contact between the screw thread and the screw bores on the cage due to the angle of screw insertion.The device is single-use and will be scrapped to prevent use.
 
Event or Problem Description
It was reported that the surgeon was implanting the screw and felt the length was too long, so they decided to utilize a smaller screw size.Upon removal of the initial screw, they noticed the screw threading was stripped in places.

Brand Name
ENDOSKELETON® TAS
Common Device Name
BONE SCREW
Manufacturer (Section D)
TITAN SPINE
6140 w. executive dr.
suite a
mequon WI 53092
MDR Report Key8241863
Report Number3006340236-2019-00002
Device Sequence Number13848512
Product Code OVD
UDI-Device Identifier00191375001874
UDI-Public00191375001874
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number2300-6530
Device Lot NumberH4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR